Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Found ketones in urine. Having gastritis and lower back pain. Worrisome

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2004
Answered : 269 Questions
Question
I have ketones in my urine, gastritist and lower back pain mostly on left side.
why is this and is it a precursor to another illness?
Posted Thu, 8 Nov 2012 in Digestion and Bowels
 
 
Answered by Dr. Om Lakhani 18 hours later
Hi XXXXXXX,

Are you diabetic ? In case you are diabetic and you have ketones in urine then it is significant and you need to check up with your doctor immediately. In case of gastritis and especially it there is excessive vomiting ketones in urine are not unusual. You dont need to worry about it but you need to take care of your nutrition. Drink plenty of fluids with electrolytes in it like juices, coconut water etc . If the vomiting is excessive and you cannot take anything orally then you need to go to your nearby healthcare provider to get IV infusions.

As far as the back pain is concerned, it could be because of a small renal calculi which has become symptomatic. Take plenty of fluids and it will ease the pain as well. When you are well you can consult a local physician and ask for an X XXXXXXX KUB and or an ultrasound to rule out a renal stone

Thanks for writing in and hope I have answered your query. If you have any further questions I will be happy to help

Regards
Dr. Om Lakhani
Above answer was peer-reviewed by
 
Follow-up: Found ketones in urine. Having gastritis and lower back pain. Worrisome 7 hours later
My GI prescribed for my gastritis Pantoprazole and Sucralfate and I'm feeling very nauseous and jittery. Are these safe to take together or are these somewhat normal side effects. As I said I do have ketones in my urine. I go for another urinanalysis tomorrow. I'm not feeling like I need to go to the doctor just yet but I'm feeling a little panicky. Can I take xanax and see if that helps? The doctor also said I should stop taking omeprazole and celebrex which I did. The only other meds I take metoprolol, folic acid, and losarten. I was taking cymbalta but I haven't had it in about 5-7 days because I need to make an appt. I had one scheduled for today but I feel to nauseous. I'm also constipated.Also, I'm not diabetic but I have yet to get results.
 
 
Answered by Dr. Om Lakhani 2 hours later
Hi XXXXXXX,

Tbanks for the follow up. Let me answer your concerns one at a time

1. Pantoprazole and Sucralfate are often combined and given togather. They can be safely taken togather.
2. Nausea can occur with sucralfate. If sucralfate doesn't suit you, you can stop it and continue with Pantoprazole alone. Also sucralfate is known to cause constipation so you can avoid it.
3. If the nausea gets severe you can ask your prescribe you an anti-emetic .
4. Whether you can take xanax or not would depend on your other medical history. It is difficult to prescribe whether a specific medication on an online forum, but let me put it this way, if you been taking it previously then it is not an issue in your present state... maybe a good night's sleep without xanax would have the same effect.

If you are not diabetic then ketones in urine are nothing to worry. Just keep taking good fluids and nutrition and you should be fine.

hope I have answered your query. If you have any further questions I will be happy to help

Regards
Dr. Om Lakhani
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions